MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0308
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the anterior communicating artery (acomm) aneurysm, an orbit galaxy xtrasoft coil ((b)(4)) was unable to resheath.The surgery was delayed by 5 minutes due to the event.The device was removed, and the procedure was successfully completed.There was no patient injury reported.Additional event information received on 23-apr-2024 indicated that resheating was due to poor coil conformality.There was no damage noted on the sheath introducer, there was no split.There was no resistance at any time during advancement of the coil through the unspecified microcatheter (mc).There was no neck remodeling utilized.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove the microcatheter.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) complaint conclusion: as reported by the field, during a coil embolization to the anterior communicating artery (acomm) aneurysm, an orbit galaxy xtrasoft coil (640cx0308, 30885236( was unable to resheath.The surgery was delayed by 5 minutes due to the event.The device was removed, and the procedure was successfully completed.There was no patient injury reported.Additional event information received on 23-apr-2024 indicated that resheating was due to poor coil conformality.There was no damage noted on the sheath introducer, there was no split.There was no resistance at any time during advancement of the coil through the unspecified microcatheter (mc).There was no neck remodeling utilized.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove the microcatheter.A non-sterile 3mm x 8cm orbit galaxy complex xtrasoft was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and one kinked condition was noted in the introducer.The coil was returned outside the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil was stretched on the proximal portion, leaving the internal blue fiber exposed; the coil was still attached to the delivery system.The gripper was noted with a bend condition.The issue regarding a coil sheath not being able to be re-sheathed was confirmed since the kink damage found on the introducer prevented the zipper from advancing past the kink present on the introducer resulting in the inability to re-sheat the device.According to the risk documentation, product damage of the retrieved device is a potential issue that can occur during embolic coil retrieval due to the introducer handling and anchoring techniques (rezipping, zipper movement, introducer locking, etc.), which can result in the introducer damage.There is no indication that the issue reported is a result of a defect inherently related to the device.The issue regarding a coil poor conformability could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during device handling where force may have been inadvertently applied.The coil stretching was not originally documented in the complaint and is suggested to have appeared during the post-operational handling.This condition is not considered related to the reported issue.A manufacturing record evaluation was performed for the finished device 30885236 number, and no non-conformances related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil and hypo tube condition to prevent such damages from leaving the manufacturing site.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19222443
Report Number3008114965-2024-00463
Device Sequence Number7016919
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number640CX0308
Device Lot Number30885236
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown